Teaching People To Be Better Informed Consumers While Helping Them Take Responsibility For Their Own Health By Sharing Natural Health News, Natural Health Tips, Healthy Diet Tips, The Health Benefits of Meditation and Yoga, Meditation and Yoga News.
For More Wellness Information Please Click On My Wellness Links.
Wednesday, February 28, 2018
Do You Take Too Much Ibuprofen?
It could cause bleeding stomach ulcers and even heart attack, according to new study
A lot of people are overdosing on ibuprofen, according to a new study published in the journal Pharmacoepidemiology & Drug Safety. However, this could take a toll on their health as it could lead to bleeding stomach ulcers and even heart attack.
The study was carried out by a team of researchers from Boston University who looked at the side effects of anti-inflammatory painkillers. In conducting the study, the research team looked at the data of 1,326 individuals who reported taking ibuprofen in the past month. The study participants accomplished online medication diaries every day for a week.
The results revealed that all of the participants took ibuprofen during the week. Eighty-seven percent of them only took over-the-counter, or nonprescription, versions. In general, 55 percent of them took ibuprofen at least three days within the week, while 16 percent took it daily. Aside from ibuprofen, 37 percent of the participants reported taking at least one other non-steroidal anti-inflammatory drug (NSAID) during the week, most often aspirin or naproxen. Moreover, less than 50 percent of them knew that all of the pills they were taking were NSAIDs.
Taking multiple forms of NSAID at the same time can greatly increase the risk of stomach ulcers or damage. It is generally recommended that adults should not take more than 3,200 milligrams (mg) of NSAID a day, or up to 400 mg of ibuprofren every four to six hours. It was found that 15 percent of adults take more than the recommended daily maximum of the painkillers. A lot of people also take the drug daily, which is an alarming habit that could play a role in the slow erosion of gastrointestinal walls. Frequent overdosing can lead to thinning of the protective stomach coating.
“The attitude that users can choose their own dose regardless of label directions, along with poor knowledge of dosing limits, is associated with exceeding the daily limit,” said David Kaufman, lead author of the study. (MORE)